Alert archive / New York / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 87, NWS Albany, NY

June 8, 2011Albany County, Greene County, Schoharie County, New York

NWS Albany, NY issued this severe thunderstorm warning at Jun 8, 2011, 7:45 PM EDT for Albany County, Greene County, Schoharie County, New York. It was in force for 60 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2011, 7:45 PM EDT (23:45 UTC)
Expired
Jun 8, 2011, 8:45 PM EDT
In force
60 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Albany County, NY, Greene County, NY, Schoharie County, NY

The radar

The Albany radar (KENX), 18 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 8:00 PM EDTHAIL 3New Baltimore, NY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 8, 4:15 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 11.8 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2011-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 344 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2011-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
344 J/kg
Mixed-layer CIN
-215 J/kg
Mixed-layer LCL
880 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

143 
WUUS51 KALY 082345
SVRALY
NYC001-039-095-090045-
/O.NEW.KALY.SV.W.0087.110608T2345Z-110609T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
745 PM EDT WED JUN 8 2011

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
  SOUTHERN ALBANY COUNTY IN EAST CENTRAL NEW YORK...
  NORTHERN GREENE COUNTY IN EAST CENTRAL NEW YORK...

* UNTIL 845 PM EDT

* AT 740 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  RICHMONDVILLE...OR 6 MILES WEST OF COBLESKILL...AND MOVING
  SOUTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   COBLESKILL AND JEFFERSON BY 750 PM EDT...
   BREAKABEEN...SCHOHARIE...CENTRAL BRIDGE AND NORTH BLENHEIM BY 800
   PM EDT...
   MIDDLEBURGH BY 805 PM EDT...
   GILBOA BY 810 PM EDT...
   LIVINGSTONVILLE AND BERNE BY 815 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR WESTERN MASSACHUSETTS AND EASTERN NEW YORK AND
SOUTHERN VERMONT.

&&

LAT...LON 4262 7464 4272 7467 4278 7463 4261 7376
      4259 7376 4253 7376 4249 7379 4246 7378
      4241 7381 4233 7431 4238 7452 4241 7461
      4245 7465 4255 7470
TIME...MOT...LOC 2345Z 295DEG 34KT 4266 7455

$$

WASULA
2 follow-up statements
149 
WWUS51 KALY 090015
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
815 PM EDT WED JUN 8 2011

NYC001-039-095-090045-
/O.CON.KALY.SV.W.0087.000000T0000Z-110609T0045Z/
SCHOHARIE NY-ALBANY NY-GREENE NY-
815 PM EDT WED JUN 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR NORTHERN GREENE...SOUTHERN ALBANY AND SCHOHARIE COUNTIES...

AT 812 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR HUNTERSLAND...OR 15 MILES SOUTHEAST OF COBLESKILL...
MOVING SOUTHEAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RENSSELAERVILLE...SHOEFELT CORNERS AND SOUTH BERNE BY 820 PM EDT...
  WESTERLO...SNYDERS CORNERS...SMITH CORNER AND MEDUSA BY 825 PM
  EDT...
  DORMANSVILLE...SOUTH WESTERLO AND LAMBS CORNER BY 830 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.

&&

LAT...LON 4262 7464 4269 7459 4270 7451 4250 7388
      4249 7384 4249 7382 4249 7379 4246 7379
      4241 7381 4233 7431 4238 7452 4241 7461
      4245 7465 4255 7470
TIME...MOT...LOC 0015Z 295DEG 34KT 4254 7420

$$

WASULA
537 
WWUS51 KALY 090037
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
837 PM EDT WED JUN 8 2011

NYC001-039-095-090046-
/O.EXP.KALY.SV.W.0087.000000T0000Z-110609T0045Z/
SCHOHARIE NY-ALBANY NY-GREENE NY-
837 PM EDT WED JUN 8 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN GREENE...SOUTHERN
ALBANY AND SCHOHARIE COUNTIES WILL EXPIRE AT 845 PM EDT...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4262 7464 4269 7459 4270 7451 4250 7388
      4249 7384 4249 7382 4249 7379 4246 7379
      4241 7381 4233 7431 4238 7452 4241 7461
      4245 7465 4255 7470
TIME...MOT...LOC 0036Z 295DEG 34KT 4246 7396

$$

WASULA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 4:52 PM EDT, 2 hours 53 minutes earlier.

Area forecast discussion, Jun 8, 4:52 PM EDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
452 PM EDT WED JUN 8 2011

.SYNOPSIS...
HIGH PRESSURE ALONG THE ATLANTIC SEABOARD WILL KEEP HOT
AND HUMID CONDITIONS OVER THE REGION INTO TOMORROW.  A COLD FRONT
WILL MOVE ACROSS THE REGION TOMORROW AFTERNOON INTO THE EARLY
EVENING WITH SCATTERED STRONG TO SEVERE THUNDERSTORMS.  HIGH
PRESSURE WILL BUILD INTO THE REGION FROM NEAR JAMES BAY ON
FRIDAY...WITH COOLER AND LESS HUMID CONDITIONS.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
AS OF 430 PM EDT...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR
THE NRN TWO THIRDS OF THE FCST AREA. THIS INCLUDES THE CAPITAL
REGION...SCHOHARIE VALLEY...SRN VT NORTHWARD. AN IMPRESSIVE SQUALL
LINE CONTINUES TO APPROACH NRN NY FROM SE ONTARIO. THE SEVERE
THUNDERSTORM WATCH RUNS UNTIL 10 PM EDT. DAMAGING WINDS WILL BE
THE MAIN THREAT BASED ON SOME GROUND TRUTH FROM SE ONTARIO. THIS
SQUALL LINE IS TAPPING INTO EXTREME AMOUNTS OF INSTABILITY OVER
THE REGION. POPS HAVE BEEN INCREASED AND DAMAGING AND LARGE HAIL
WILL BE THE MAIN THREATS WHICH HAVE BEEN ADDED TO THE GRIDDED FORECASTS.

PREVIOUS NEAR TERM...
AS OF 330 PM EDT...A STEAMY AIR MASS CONTINUES TO IMPACT THE
REGION WITH MAXIMUM TEMPS FLIRTING WITH RECORD VALUES IN A FEW
LOCATIONS. A H500 SUBTROPICAL RIDGE OVER THE MID ATLANTIC
COAST...AND WRN ATLANTIC CONTINUES TO FUNNEL THE HOT AND HUMID AIR
OVER THE REGION. SOME SIGNIFICANT CHANGES ARE COMING FOR TOMORROW
AS A COLD FRONT MOVES THROUGH. WE ARE CURRENTLY MONITORING A LINE
OF CONVECTION OVER SE ONTARIO THAT HAS INITIATED AHEAD OF A
PREFRONTAL TROUGH. THE MAIN SFC COLD FRONT CONTINUES TO LAG NORTH
AND WEST OVER THE UPPER MIDWEST...NRN GREAT LAKES REGION...AND SE
ONTARIO. WITH TEMPS RANGING FROM THE L80S OVER THE MTNS TO L90S IN
THE VALLEYS...AND DEWPTS IN THE 60S TO NEAR 70F...THE LAPSE DATA
YIELDS LARGE AMOUNTS OF SBCAPE OVER THE FCST AREA. THE SBCAPE
VALUES CURRENTLY RANGE FROM 2000-5000 J/KG. PWAT VALUES CONTINUE
TO RANGE FROM 1-1.5 INCHES OVER THE REGION. PLENTY OF MOISTURE AND
INSTABILITY IN PLACE...JUST THE CLEAREST FOCUSING/LIFTING
MECHANISM REMAINS UPSTREAM. WE HAVE INCREASED THE POPS TO CHC
VALUES WITH A THREAT OF SOME THUNDERSTORMS BEING SEVERE WITH HAIL
OR DAMAGING WINDS WITH THE LARGE AMOUNTS OF DCAPE /1000-1500 J
KG/...AND STEEP MID LEVEL LAPSE RATES OF 6.5-7 C/KM. WE PLACED
SOME SLIGHT CHANCE VALUES FURTHER SOUTH AND EAST IN CASE AN
OUTFLOW BOUNDARY GENERATES ANY NEW CONVECTION...OR ANY DISSIPATING
CONVECTION REACHES THESE AREAS.

IT SHOULD BE NOTED THE HIRES WRF HAS VERY LITTLE CONVECTION LATE
THIS PM AND PRIOR TO MIDNIGHT...AND THE 3KM HRRR COLUMNAR BASE REF
PRODUCT HAS TWO SEPARATE AREAS...ONE OVER THE NRN-CNTRL AREAS OF
THE FCST AREA...AND ONE OVER THE SRN TIER. THIS APPEARS TO BE
INITIALIZED OFF. THE OVERNIGHT PERIOD CONTINUE SLIGHT CHC POPS AS
THE COLD FRONT GETS CLOSER TOWARDS THE ST LAWRENCE RIVER VALLEY.
SLIGHT CHC POPS ARE USED IN THE GRIDS NORTH OF THE MOHAWK RIVER
VALLEY...AND CAPITAL REGION BTWN MIDNIGHT AND 6 AM. MIN TEMPS WILL
BE VERY BALMY WITH LOWS IN THE LOWER TO MID60S OVER THE MTNS...AND
MID 60S TO L70S IN THE VALLEYS.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
TOMORROW...WE CONCUR WITH THE SPC DAY 2 GRAPHIC WITH A SLIGHT RISK
OVER THE ENTIRE REGION. LARGE AMOUNTS /1000-3000 J/KG/ OF SFC OR
MIXED LAYER CAPE REMAINS OVER THE FORECAST AREA AHEAD OF THE
FRONTAL BOUNDARY. THERE IS EVIDENCE OF AN ELEVATED MIXED LAYER
/EML/ ON THE FCST SOUNDINGS FROM THE NAM/GFS. H500-700 LAPSE RATES
ARE VERY STEEP WITH VALUES AROUND 7C/KM. LOW AND MID LEVEL HEIGHTS
FALL AHEAD OF THE FRONT. 0-6KM DEEP SHEAR VALUES RANGE FROM 25-40
KTS. THE LOW LEVEL JET ISN/T OVERLY IMPRESSIVE. LARGE HAIL AND
DAMAGING WINDS LOOK TO BE THE MAIN THREATS WITH MULTI-CELLULAR
CONVECTION AND PERHAPS AN ISOLD SUPERCELL OR TWO. MAX TEMPS WILL
BE SULTRY AGAIN WITH HIGHS IN THE M80S TO L90S IN THE
VALLEYS...AND U70S TO M80S OVER THE HILLS AND MTNS. THESE TEMPS
ARE CLOSER TO THE GFSMOS.

THURSDAY NIGHT...THE SHOWERS AND THUNDERSTORMS END FROM NW TO SE
IN THE EARLY EVENING. A MUCH COOLER AND DRIER AIR MASS BUILDS IN
WITH TEMPS CLOSER TO NORMALS FOR EARLY TO MID JUNE. HUMIDITY
LEVELS WILL BE MUCH MORE COMFORTABLE.

FRIDAY...THE NAM IS AGGRESSIVE RIDGING IN A SFC HIGH SOUTH OF JAMES
BAY. THE NAM/SREF IS DRY OVER THE REGION WITH H850 TEMPS AROUND
+10C. THE GFS HANGS THE FRONT OVER PA AND NJ. WE PLACED A SLIGHT
CHC OF SHOWERS OVER THE SRN TIER LATE IN THE DAY. HIGHS WILL
GENERALLY BE IN THE 70S WITH SOME U60S.

FRIDAY NIGHT... THE MEDIUM RANGE GUIDANCE IS VARIABLE IN TERMS OF
THE WARM ADVECTION PCPN AHEAD OF THE OLD COLD FRONT RETURNING
NORTHWARD AS A WARM FRONT. WE LEFT A SLIGHT CHC OF SHOWERS IN FOR
THE OVERNIGHT PERIOD UP TO THE MOHAWK RIVER VALLEY AND THE CAPITAL
REGION.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
THE PERIOD STARTS OUT SATURDAY WITH AN APPROACHING OCCLUDED
FRONT...AS LOW PRESSURE STARTS TO LIFT NORTHEASTWARD ACROSS THE
CENTRAL GREAT LAKES. MOISTURE WILL RETURN AS ISENTROPIC LIFT
INCREASES DURING THE DAY. AT THIS TIME IT APPEARS THERE WILL BE NO
INSTABILITY...SO WILL MENTION JUST SCATTERED SHOWERS AT THIS TIME.
CLOUDS SHOULD INCREASE RAPIDLY ON SATURDAY MORNING WITH SHOWERS
MOVING IN FROM THE WEST. TEMPS WILL BE COOL WITH THE CLOUDS AND
SHOWERS AROUND. SOME TIMING DIFFERENCES EXIST IN THE MODELS WITH
REGARDS TO PRECIP TIMING...WITH THE ECMWF FASTEST...THE NAM THE
SLOWEST AND THE GFS IN THE MIDDLE. AT LEAST ENOUGH CONFIDENCE FOR 50
PERCENT POPS SATURDAY AFTERNOON AND OVERNIGHT AS THE OCCLUDED FRONT
SLOWLY PROPAGATES EASTWARD.

ON SUNDAY THERE IS A CHANCE WE COULD BRIEFLY GET INTO A WARM SECTOR
AS LOW PRESSURE TRACKS INTO ONTARIO/QUEBEC AND BECOMES A VERTICALLY
STACKED CUT-OFF. THE THREAT OF THUNDER DEPENDS ON IF ANY BREAKS OF
SUNSHINE CAN OCCUR BEFORE THE OCCLUDED FRONT OR TRIPLE POINT MOVES
THROUGH. THE DEGREE OF SURFACE WARMING WILL ALSO BE HIGHLY DEPENDENT
ON ANY SUNSHINE. WILL MENTION HIGHS IN THE MID TO UPPER 70S IN THE
VALLEYS WITH CHANCE THUNDER FOR SUNDAY ONLY. A FEW SHOWERS MAY
LINGER INTO SUNDAY NIGHT AS THE FRONT GRADUALLY PUSHES THROUGH.

A SECONDARY COOL FRONT OR SURFACE TROF AND ASSOCIATED UPPER LEVEL
DISTURBANCE MAY MOVE THROUGH ON MONDAY...AS THE CUT-OFF LOW MOVES
INTO EASTERN QUEBEC/NORTHERN NEW ENGLAND. THIS SYSTEM MAY BRING
ISOLATED TO SCATTERED SHOWERS. IT THEN APPEARS THAT A SURFACE RIDGE
OF HIGH PRESSURE WILL DRIFT ACROSS THE AREA TUESDAY INTO WEDNESDAY
WITH A W-NW FLOW ALOFT...WHICH SHOULD YIELD DRY CONDITIONS AND
SEASONABLE TEMPS.

THE NEXT SYSTEM LOOKS TO APPROACH THE REGION FROM THE MIDWEST LATE
WEDNESDAY INTO THURSDAY WITH MORE UNSETTLED WEATHER.

&&

.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
VFR CONDITIONS GENERALLY EXPECTED TO PREVAIL OVER THE NEXT 24
HOUR...ALTHOUGH THERE COULD SOME FOG FORMATION WITH MVFR OR EVEN
OCCASIONAL IFR CONDITIONS AT KGFL/KPOU BETWEEN 06Z-13Z THURSDAY.
WILL MENTION MVFR VSBYS FOR NOW UNTIL THE THREAT OF FOG IS MORE
CLEAR. KALB SHOULD REMAIN VFR OR BRIEF MVFR VSBY.

THERE IS A THREAT OF CONVECTION THROUGH THE NEXT 24
HOURS...INCLUDING THE OVERNIGHT PERIOD. IT IS UNCERTAIN IF
CONVECTION WILL DEVELOP OVERNIGHT. ONLY ISOLATED CONVECTION IS
EXPECTED THIS AFTERNOON INTO THE EVENING...SO WILL MENTION CB IN
GLOUD GROUPS FOR NOW. EXPECTED COVERAGE NOT GREAT ENOUGH TO EVEN
MENTION VCSH IN TAFS JUST YET...ALTHOUGH IT MAY BE NECESSARY FOR
SUBSEQUENT TAF ISSUANCES THIS EVENING OR OVERNIGHT. A COLD FRONT
WILL BE APPROACHING THE REGION FROM THE NORTH AND WEST ON
THURSDAY...WITH A CONTINUED THREAT OF SHOWERS AND THUNDERSTORMS.
AGAIN...COVERAGE MAY ONLY BE ISOLATED TO PERHAPS SCATTERED AT THE
KGFL/KALB/POU TAF SITES.

WINDS WILL GENERALLY BE SOUTHWEST AROUND 10 KT WITH GUSTS OF 15-20
KT THIS AFTERNOON. WINDS WILL BE VARIABLE AT 5 KT OR LESS
OVERNIGHT...BECOMING WEST-SOUTHWEST AROUND 10 KT THURSDAY MORNING.

OUTLOOK...
THU NT...VFR/MVFR. SCT -SHRA/-TSRA.
FRI-FRI NT...VFR. NO SIG WX.
SAT...VFR/MVFR. CHC -SHRA.
SUN...VFR/MVFR/ CHC -SHRA/-TSRA
MON...VFR. NO SIG WX.

&&

.FIRE WEATHER...
ISOLDATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE
AHEAD OF A PREFRONTAL THROUGH TONIGHT. MORE SCATTERED SHOWERS AND
THUNDERSTORMS ARE POSSIBLE AHEAD OF A COLD FRONT TOMORROW INTO
TOMORROW NIGHT

RELATIVE HUMIDITIES WILL RECOVER TO BETWEEN 90 AND 100 PERCENT.
WINDS...OUTSIDE OF CONVECTION...WILL BE LIGHT AND VARIABLE.

RELATIVE HUMIDITIES WILL RANGE FROM 40 TO 60 PERCENT ACROSS THE
REGION TOMORROW AFTERNOON. THE WINDS WILL BE FROM THE WEST OR
SOUTHWEST AT 10 TO 20 MPH.

THE WINDS WILL CONTINUE TO SHIFT TO THE W/NW AT 10-15 MPH THURSDAY
NIGHT WITH RH VALUES LOWERING TO 75 TO 100 PERCENT.

&&

.HYDROLOGY...
NO HYDRO PROBLEMS ARE EXPECTED ON THE MAIN STEM RIVERS THE NEXT 5
DAYS.

SCATTERED THUNDERSTORMS TONIGHT INTO THURSDAY MAY PRODUCE HEAVY
RAINFALL WITH SOME POOR DRAINAGE OR SMALL STREAM FLOODING.
ALSO...ANY THUNDERSTORMS REPEATEDLY MOVING OVER THE SAME AREA WILL
YIELD SOME PONDING OF WATER ON ROADWAYS OR POOR DRAINAGE FLOODING
TOO. MANY LOCATIONS NEED SOME RAINFALL DUE TO THE RELATIVELY DRY
STRETCH OVER THE PAST 2-3 WEEKS. THE ALBANY INTERNATIONAL AIRPORT
HAS NOT HAD A TENTH OF AN INCH OF RAINFALL OR MORE...SINCE MAY
20TH.

DRY CONDITIONS LOOK TO LAST ONLY INTO FRIDAY. THE FRONTAL BOUNDARY
LIFTS NORTHWARD AS A WARM FRONT WITH PERIODS OF SHOWERS AND
PERHAPS THUNDERSTORMS POSSIBLE ON THE WEEKEND.

PLEASE REFER TO STATEMENTS FROM OUR OFFICE IN BURLINGTON VT FOR
DETAILS ON LAKE CHAMPLAIN.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.CLIMATE...
RECORD HIGH TEMPERATURES FOR TODAY...
LOCATION 	TEMP 	YEAR
ALB 		93	1984
GFL		92	1984
POU		95	1984
DDH		89	2007
AQW		89	2007
PSF		90	1938

LAST TIME ALB WAS AT OR ABOVE 95F WAS JULY 6 2010

THE

*DATA FROM XMACIS

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...WASULA
NEAR TERM...WASULA
SHORT TERM...WASULA
LONG TERM...JPV
AVIATION...JPV
FIRE WEATHER...
HYDROLOGY...WASULA
CLIMATE...
Hazardous weather outlook, Jun 8, 6:23 PM EDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
623 PM EDT WED JUN 8 2011

MAZ001-025-NYZ032-033-038>043-047>054-058>061-082>084-VTZ013>015-
091100-
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-
SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-
NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
623 PM EDT WED JUN 8 2011

...SEVERE THUNDERSTORM WATCH 440 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS...MOST
OF EAST CENTRAL NEW YORK AND SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS PRODUCING DAMAGING
WINDS GREATER THAN OF EQUAL TO 58 MPH...AND LARGE HAIL ONE INCH OR
GREATER IN DIAMETER. THE THUNDERSTORMS WILL FORM AHEAD OF A COLD
FRONT AND MOVE FROM WEST TO EAST AROUND 35 MPH.

THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION HAS BEEN REQUESTED FOR THE FOLLOWING
COUNTIES...HAMILTON...HERKIMER...FULTON...MONTGOMERY...
SCHENECTADY...ALBANY...SCHOHARIE...RENSSELAER...WASHINGTON...
SARATOGA...WARREN...GREENE...COLUMBIA...BERKSHIRE...BENNINGTON...
AND WINDHAM COUNTIES.

CTZ001-013-NYZ063>066-091100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-WESTERN ULSTER-
EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
623 PM EDT WED JUN 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ULSTER...DUTCHESS AND
LITCHFIELD COUNTIES.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TONIGHT. THERE IS A
CHANCE THAT SOME OF THESE THUNDERSTORMS MAY BE SEVERE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS PRODUCING DAMAGING
WINDS GREATER THAN OF EQUAL TO 58 MPH...AND LARGE HAIL ONE INCH OR
GREATER IN DIAMETER. THE THUNDERSTORMS WILL FORM AHEAD OF A COLD
FRONT AND MOVE FROM WEST TO EAST AROUND 35 MPH.

THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 8, 7:28 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
728 PM EDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             ROTTERDAM               42.78N 73.95W
06/08/2011  E1.00 INCH       SCHENECTADY        NY   PUBLIC

0458 PM     HAIL             5 SSW CLIFTON PARK      42.79N 73.85W
06/08/2011  E0.88 INCH       SCHENECTADY        NY   TRAINED SPOTTER

0500 PM     HAIL             1 NE ROTTERDAM          42.79N 73.94W
06/08/2011  E1.00 INCH       SCHENECTADY        NY   TRAINED SPOTTER

0505 PM     HAIL             SCHENECTADY             42.80N 73.93W
06/08/2011  E1.00 INCH       SCHENECTADY        NY   TRAINED SPOTTER

0509 PM     HAIL             ROTTERDAM               42.78N 73.95W
06/08/2011  E0.88 INCH       SCHENECTADY        NY   TRAINED SPOTTER

0512 PM     HAIL             5 SSW CLIFTON PARK      42.80N 73.85W
06/08/2011  M0.88 INCH       SCHENECTADY        NY   NWS EMPLOYEE

0513 PM     HAIL             3 NNW COLONIE           42.77N 73.87W
06/08/2011  M1.00 INCH       SCHENECTADY        NY   NWS EMPLOYEE

0520 PM     HAIL             BOGHT CORNERS           42.78N 73.74W
06/08/2011  E0.75 INCH       ALBANY             NY   NWS EMPLOYEE

0544 PM     HAIL             GUILDERLAND             42.70N 73.89W
06/08/2011  E1.00 INCH       ALBANY             NY   TRAINED SPOTTER

0545 PM     HAIL             1 SSW ALBANY            42.65N 73.79W
06/08/2011  E1.00 INCH       ALBANY             NY   TRAINED SPOTTER

0545 PM     HAIL             1 SE ALBANY             42.65N 73.76W
06/08/2011  E1.00 INCH       ALBANY             NY   TRAINED SPOTTER

0548 PM     HAIL             1 NW ALBANY             42.67N 73.80W
06/08/2011  E0.88 INCH       ALBANY             NY   TRAINED SPOTTER

0550 PM     HAIL             COLONIE                 42.73N 73.85W
06/08/2011  E1.00 INCH       ALBANY             NY   TRAINED SPOTTER

0550 PM     HAIL             3 NW ALBANY             42.69N 73.83W
06/08/2011  E1.00 INCH       ALBANY             NY   NWS EMPLOYEE

            NWS OFFICE

0552 PM     HAIL             ALBANY                  42.66N 73.78W
06/08/2011  E1.00 INCH       ALBANY             NY   TRAINED SPOTTER

0554 PM     HAIL             1 S ALBANY              42.65N 73.78W
06/08/2011  E1.50 INCH       ALBANY             NY   TRAINED SPOTTER

0554 PM     HAIL             POLAND                  43.23N 75.06W
06/08/2011  E1.00 INCH       HERKIMER           NY   TRAINED SPOTTER

0555 PM     HAIL             1 SSW ALBANY            42.65N 73.79W
06/08/2011  E0.88 INCH       ALBANY             NY   TRAINED SPOTTER

0555 PM     HAIL             LOUDONVILLE             42.71N 73.77W
06/08/2011  E1.00 INCH       ALBANY             NY   TRAINED SPOTTER

0600 PM     HAIL             NORTH GREENBUSH         42.67N 73.66W
06/08/2011  E1.00 INCH       RENSSELAER         NY   TRAINED SPOTTER

0600 PM     HAIL             EAST GREENBUSH          42.59N 73.70W
06/08/2011  E0.88 INCH       RENSSELAER         NY   TRAINED SPOTTER

0601 PM     HAIL             POLAND                  43.23N 75.06W
06/08/2011  M1.75 INCH       HERKIMER           NY   TRAINED SPOTTER

0601 PM     HAIL             RENSSELAER              42.64N 73.74W
06/08/2011  E1.75 INCH       RENSSELAER         NY   TRAINED SPOTTER

0601 PM     HAIL             2 SSW ALBANY            42.64N 73.79W
06/08/2011  E1.50 INCH       ALBANY             NY   EMERGENCY MNGR

0608 PM     TSTM WND DMG     OLD FORGE               43.71N 74.97W
06/08/2011                   HERKIMER           NY   EMERGENCY MNGR

            TREES AND WIRES DOWN

0614 PM     HAIL             4 NNW CEDARVILLE        42.98N 75.15W
06/08/2011  E1.50 INCH       HERKIMER           NY   TRAINED SPOTTER

0627 PM     HAIL             EAST NASSAU             42.51N 73.51W
06/08/2011  E1.00 INCH       RENSSELAER         NY   TRAINED SPOTTER

0630 PM     HAIL             HERKIMER                43.03N 74.99W
06/08/2011  E0.75 INCH       HERKIMER           NY   TRAINED SPOTTER

0631 PM     TSTM WND DMG     INDIAN LAKE             43.78N 74.27W
06/08/2011                   HAMILTON           NY   LAW ENFORCEMENT

            TREES AND WIRES DOWN

0631 PM     TSTM WND DMG     SABAEL                  43.73N 74.31W
06/08/2011                   HAMILTON           NY   LAW ENFORCEMENT

            TREES AND WIRES DOWN

0635 PM     HAIL             EAST CHATHAM            42.41N 73.53W
06/08/2011  E1.00 INCH       COLUMBIA           NY   TRAINED SPOTTER

0635 PM     TSTM WND DMG     SPECULATOR              43.58N 74.38W
06/08/2011                   HAMILTON           NY   LAW ENFORCEMENT

            TREES AND WIRES DOWN

0640 PM     HAIL             CANAAN CENTER           42.39N 73.46W
06/08/2011  E1.00 INCH       COLUMBIA           NY   TRAINED SPOTTER

0640 PM     HAIL             HERKIMER                43.03N 74.99W
06/08/2011  M1.00 INCH       HERKIMER           NY   TRAINED SPOTTER

0644 PM     HAIL             1 NW HERKIMER           43.04N 75.00W
06/08/2011  E1.00 INCH       HERKIMER           NY   EMERGENCY MNGR

0656 PM     HAIL             STOCKBRIDGE             42.29N 73.32W
06/08/2011  E1.75 INCH       BERKSHIRE          MA   TRAINED SPOTTER

0656 PM     TSTM WND DMG     5 W AMSTERDAM           42.95N 74.29W
06/08/2011                   MONTGOMERY         NY   TRAINED SPOTTER

            TREES AND WIRES DOWN

0700 PM     HAIL             CANAAN CENTER           42.39N 73.46W
06/08/2011  E1.00 INCH       COLUMBIA           NY   TRAINED SPOTTER

0705 PM     HAIL             COXSACKIE               42.36N 73.81W
06/08/2011  M3.00 INCH       GREENE             NY   TRAINED SPOTTER

0708 PM     HAIL             FORT PLAIN              42.93N 74.63W
06/08/2011  E1.00 INCH       MONTGOMERY         NY   TRAINED SPOTTER

&&

SDIRIENZ
Local storm report, Jun 8, 7:34 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
734 PM EDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 PM     TSTM WND DMG     GUILDERLAND CENTER      42.70N 73.97W
06/08/2011                   ALBANY             NY   TRAINED SPOTTER

            TREES DOWN POWER OUTAGES

&&

SDIRIENZ
Local storm report, Jun 8, 7:36 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
736 PM EDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 PM     HAIL             GUILDERLAND CENTER      42.70N 73.97W
06/08/2011  E0.88 INCH       ALBANY             NY   TRAINED SPOTTER

&&

SDIRIENZ
Local storm report, Jun 8, 7:38 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
738 PM EDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             EAST CHATHAM            42.41N 73.53W
06/08/2011  E1.00 INCH       COLUMBIA           NY   TRAINED SPOTTER

&&

SDIRIENZ
Local storm report, Jun 8, 7:39 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
739 PM EDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0736 PM     TSTM WND DMG     SARATOGA SPRINGS        43.07N 73.78W
06/08/2011                   SARATOGA           NY   PUBLIC

            2 LARGE TREES DOWN

&&

SDIRIENZ
Local storm report, Jun 8, 7:43 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
743 PM EDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     HAIL             NE SARATOGA SPRINGS     43.07N 73.77W
06/08/2011  E2.00 INCH       SARATOGA           NY   TRAINED SPOTTER

            WIND GUSTS ESTIMATED 50MPH

&&

SDIRIENZ

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 5:02 PM EDTSevere Thunderstorm WarningALYAlbany, Rensselaer, Saratoga, Schenectady43 min
Jun 8, 5:27 PM EDTSevere Thunderstorm WarningALYAlbany, Rensselaer63 min
Jun 8, 5:33 PM EDTSevere Thunderstorm WarningALYFulton, Herkimer, Montgomery57 min
Jun 8, 5:43 PM EDTSevere Thunderstorm WarningALYHamilton, Herkimer62 min
Jun 8, 5:56 PM EDTSevere Thunderstorm WarningALYHerkimer, Montgomery, Schoharie64 min
Jun 8, 6:07 PM EDTSevere Thunderstorm WarningALYColumbia, Rensselaer68 min
Jun 8, 6:31 PM EDTSevere Thunderstorm WarningALYRensselaer20 min
Jun 8, 6:35 PM EDTSevere Thunderstorm WarningALYHamilton, Saratoga, Warren, Washington55 min
Jun 8, 6:36 PM EDTSevere Thunderstorm WarningALYAlbany, Columbia, Greene54 min
Jun 8, 6:40 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Herkimer, Montgomery, Saratoga, Schenectady65 min
Jun 8, 7:06 PM EDTSevere Thunderstorm WarningALYAlbany, Montgomery, Schenectady, Schoharie39 min
Jun 8, 7:15 PM EDTSevere Thunderstorm WarningALYAlbany, Rensselaer, Saratoga, Schenectady45 min
Jun 8, 7:28 PM EDTSevere Thunderstorm WarningALYFulton, Montgomery, Rensselaer, Saratoga, Schenectady, Warren and 1 more62 min
Jun 8, 7:31 PM EDTSevere Thunderstorm WarningALYColumbia59 min

Nearby

Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.